Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 45, NWS Sioux Falls, SD

September 15, 2016Plymouth County, Iowa; Union County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Sep 15, 2016, 8:11 PM CDT for Plymouth County, Iowa; Union County, South Dakota. It took effect at Sep 17, 2016, 11:00 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Sep 15, 2016, 8:11 PM CDT (01:11 UTC)
In effect from
Sep 17, 2016, 11:00 AM CDT
Expired
Sep 20, 2016, 8:40 PM CDT
In force
3 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Moderate

Counties Plymouth County, IA, Union County, SD

The radar

The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sioux River at Akron (AKRI4).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06485500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

769 
WGUS43 KFSD 160112
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
811 PM CDT THU SEP 15 2016

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...South Dakota...

  Big Sioux River At Hawarden
  Big Sioux River At Akron
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC167-SDC083-127-170512-
/O.NEW.KFSD.FL.W.0044.160916T1734Z-160920T1408Z/
/HAWI4.1.ER.160916T1734Z.160918T0600Z.160919T1408Z.NO/
812 PM CDT THU SEP 15 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Big Sioux River At Hawarden.
* from Friday afternoon to Tuesday morning.
* At 07PM Thursday the stage was 8.3 (Estimated) feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by 1 PM Friday and crest near 
  17.9 feet by Sunday September 18.the river will fall below flood 
  stage by Monday September 19.
* At stages near 19.0 feet...South Dakota Highway 46 begins to flood.


&&
 
LAT...LON 4303 9654 4303 9647 4296 9645 4296 9657


$$

IAC149-SDC127-170512-
/O.NEW.KFSD.FL.W.0045.160917T1600Z-160921T0140Z/
/AKRI4.2.ER.160917T1600Z.160919T0000Z.160920T0140Z.NO/
812 PM CDT THU SEP 15 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Big Sioux River At Akron.
* from Saturday morning to Tuesday evening.
* At 07PM Thursday the stage was 7.2 feet.
* Moderate flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...Rise above flood stage by 11 AM Saturday and crest near 
  19.3 feet by Sunday September 18.the river will fall below flood 
  stage by Monday September 19.
* At stages near 19.5 feet...Several farm houses are flooded. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

BIG SIOUX RIVER
HAWI4    15.0   E8.30 Thu 7 PM    17.9  Sun 1 AM    
AKRI4    16.0   7.23 Thu 7 PM     19.3  Sun 7 PM
5 follow-up statements
128 
WGUS83 KFSD 161737
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1237 PM CDT FRI SEP 16 2016

...The Flood Warning continues for the following rivers in Iowa...
South Dakota...

  Big Sioux River At Akron
...The Flood Warning continues for the following rivers in Iowa...
South Dakota...
  Big Sioux River At Hawarden
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Due to heavy rain on Thursday small streams, creeks and a few rivers 
have gone out of their banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC167-SDC083-127-172137-
/O.CON.KFSD.FL.W.0044.000000T0000Z-160920T1408Z/
/HAWI4.1.ER.160916T1800Z.160918T0600Z.160919T1408Z.NO/
1237 PM CDT FRI SEP 16 2016

The Flood Warning continues for
  The Big Sioux River At Hawarden.
* until Tuesday morning.
* At 07AM Friday the stage was 13.6 (Estimated) feet.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by Friday September 16 and crest 
  near 18.0 feet by Sunday September 18.the river will fall below 
  flood stage by Monday September 19.
* At stages near 19.0 feet...South Dakota Highway 46 begins to flood.


&&
 
LAT...LON 4303 9654 4303 9647 4296 9645 4296 9657


$$

IAC149-SDC127-172136-
/O.EXT.KFSD.FL.W.0045.160917T2000Z-160921T0102Z/
/AKRI4.2.ER.160917T2000Z.160918T1800Z.160920T0102Z.NO/
1237 PM CDT FRI SEP 16 2016

The Flood Warning continues for
  The Big Sioux River At Akron.
* from Saturday afternoon to Tuesday evening.
* At 12PM Friday the stage was 9.1 feet.
* Flood stage is 16.0 feet.
* Forecast...Rise above flood stage by Saturday September 17 and 
  crest near 19.2 feet by Sunday September 18.the river will fall 
  below flood stage by Monday September 19.
* At stages near 19.5 feet...Several farm houses are flooded. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
HAWI4    15.0   E13.60 Fri 7 AM  18.0  Sun 1 AM    
AKRI4    16.0   9.10 Fri 12 PM   19.2  Sun 1 PM
043 
WGUS83 KFSD 170306
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 PM CDT FRI SEP 16 2016

...The Flood Warning continues for the following rivers in Iowa...
South Dakota...

  Big Sioux River At Hawarden
  Big Sioux River At Akron
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Recent heavy rainfall has caused river levels to bank full or higher 
along several rivers and creeks. Water levels will continue to rise 
mainly along the Big Sioux river south of the Sioux Falls area. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued Saturday morning.

&&

IAC167-SDC083-127-180706-
/O.EXT.KFSD.FL.W.0044.000000T0000Z-160920T1609Z/
/HAWI4.1.ER.160917T0600Z.160918T0600Z.160919T1609Z.NO/
1006 PM CDT FRI SEP 16 2016

The Flood Warning continues for
  The Big Sioux River At Hawarden.
* until Tuesday morning.
* At 4PM Friday the stage was 12.5 feet.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by Saturday September 17 and 
  crest near 18.0 feet by Sunday September 18.the river will fall 
  below flood stage by Monday September 19.
* At stages near 19.0 feet...South Dakota Highway 46 begins to flood.


&&
 
LAT...LON 4303 9654 4303 9647 4296 9645 4296 9657


$$

IAC149-SDC127-180706-
/O.EXT.KFSD.FL.W.0045.160917T1500Z-160921T0330Z/
/AKRI4.2.ER.160917T1500Z.160918T1800Z.160920T0330Z.NO/
1006 PM CDT FRI SEP 16 2016

...Flood Warning extended until Tuesday September 20... 
The Flood Warning continues for
  The Big Sioux River At Akron.
* from Saturday morning to Tuesday evening.
* At 9PM Friday the stage was 12.7 feet.
* Flood stage is 16.0 feet.
* Forecast...Rise above flood stage by Saturday September 17 and 
  crest near 19.0 feet by Sunday September 18.the river will fall 
  below flood stage by Monday September 19.
* At stages near 19.5 feet...Several farm houses are flooded. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

BIG SIOUX RIVER
HAWI4    15.0   12.48 Fri 4 PM    18.0  Sun 1 AM    
AKRI4    16.0   12.70 Fri 9 PM    19.0  Sun 1 PM    

ADAMS
894 
WGUS83 KFSD 171433
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
933 AM CDT SAT SEP 17 2016

...The Flood Warning continues for the following rivers in Iowa...

  Big Sioux River At Hawarden
  Big Sioux River At Akron
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. The water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued Saturday evening.

&&

IAC167-SDC083-127-181833-
/O.EXT.KFSD.FL.W.0044.000000T0000Z-160919T2230Z/
/HAWI4.1.ER.160917T1558Z.160918T0600Z.160918T2230Z.NO/
933 AM CDT SAT SEP 17 2016

The Flood Warning continues for
  The Big Sioux River At Hawarden.
* Until Monday afternoon.
* At 7AM Saturday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Forecast...Crest near 15.8 feet Sunday morning then slowly fall.
  The river should drop below flood stage by Sunday night.
* At stages near 15.0 feet...Agricultural flooding begins on the 
  South Dakota side of the river. 

&&
 
LAT...LON 4303 9654 4303 9647 4296 9645 4296 9657


$$

IAC149-SDC127-181833-
/O.EXT.KFSD.FL.W.0045.160917T2248Z-160920T0815Z/
/AKRI4.1.ER.160917T2248Z.160918T1800Z.160919T0815Z.NO/
933 AM CDT SAT SEP 17 2016

The Flood Warning continues for
  The Big Sioux River At Akron.
* From this afternoon to late Monday night.
* At 9AM Saturday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Forecast...Crest near 16.9 feet Sunday afternoon then slowly fall.
  The river should drop below flood stage by Monday morning.
* At stages near 17.0 feet...About 6500 acres of farm land are 
  flooded. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

BIG SIOUX RIVER
HAWI4    15.0   14.69 Sat 8 AM    15.8  Sun 1 AM   
AKRI4    16.0   15.13 Sat 9 AM    16.9  Sun 1 PM   

TRM
717 
WGUS83 KFSD 180038
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
738 PM CDT SAT SEP 17 2016

...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...

  Big Sioux River At Hawarden

...The Flood Warning continues for the following rivers in Iowa...
South Dakota...

  Big Sioux River At Akron
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC167-SDC083-127-180108-
/O.CAN.KFSD.FL.W.0044.000000T0000Z-160919T2230Z/
/HAWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
738 PM CDT SAT SEP 17 2016

The Flood Warning is cancelled for
  The Big Sioux River At Hawarden.
* At 04PM Saturday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 14.7 feet. The 
  river will fall to 12.9 feet by Sunday evening. 

&&
 
LAT...LON 4303 9654 4303 9647 4296 9645 4296 9657


$$

IAC149-SDC127-190438-
/O.EXT.KFSD.FL.W.0045.000000T0000Z-160919T1200Z/
/AKRI4.1.ER.160918T0600Z.160918T0600Z.160918T1200Z.NO/
738 PM CDT SAT SEP 17 2016

The Flood Warning continues for
  The Big Sioux River At Akron.
* until Monday morning.
* At 07PM Saturday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to near flood stage Sunday
  September 18.
* At stages near 16.0 feet...Several farm levees are overtopped with 
significant flooding of agricultural lands. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
HAWI4    15.0   14.45 Sat 5 PM                      14.7  Sat Sep 17
AKRI4    16.0   15.81 Sat 7 PM    16.0  Sun 1 AM                    

FERGUSON
002 
WGUS83 KFSD 181553
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1053 AM CDT SUN SEP 18 2016

...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...

  Big Sioux River At Akron
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. The water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

This is the last scheduled statement for the Big Sioux River until the
next time heavy rain or snowmelt causes the river to rise again.

&&

IAC149-SDC127-181623-
/O.CAN.KFSD.FL.W.0045.000000T0000Z-160919T1200Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1053 AM CDT SUN SEP 18 2016

The Flood Warning is cancelled for
  The Big Sioux River At Akron.
* At 10 AM Sunday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 15.9 feet. The 
  river will fall to around 14.5 feet by sunrise Monday morning.
* At stages near 16.0 feet...Several farm levees are overtopped with 
  significant flooding of agricultural lands. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

BIG SIOUX RIVER
AKRI4    16.0   15.86 Sun 10 AM  15.93  Sun 315 AM

TRM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Sep 15, 6:04 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 15, 6:04 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
604 PM CDT THU SEP 15 2016

.SHORT TERM...(This evening through Friday)
Issued at 353 PM CDT Thu Sep 15 2016

Widespread showers and storms at mid afternoon from far southeast SD
int southwest MN and the northern edge of northwest IA are expected
to shift southeast mostly into northwest IA into the early evening.
New storm development is expected as heating aids instability
increase over and south of the southern part of northwest IA. A
continuing rich moisture inflow. With modest MLCAPEs of up to 1500
j/kg and modest shear, less than 35 kts, the severe risk seems to
be there bit fairly low. The heavy rain threat is there, but will
not go with a flash flood watch for now given the greatest heavy
rain potential looks just southeast of the area, and the area on
the fringe of this, Sioux City to Storm Lake, has not seen the
heavy rain that has been falling a little further north/northwest
in our area.

Shower and storm chances further west seem low, despite decent
instability and heating, as drier air aloft feeds into the area west
of BKX to YKN, in contrast to the rich moisture inflow further ese.
a few look possible with upper waves moving east as the upper low
pulls northeast into North Dakota.

These waves will keep some chance of showers or storms lingering
Friday morning east of the James River, with the cold front still
near the eastern edge of the area. The question is whether or not
to keep some mention of redevelopment in northwest IA/southwest MN
in the afternoon, and after coordination have decided to leave out
given the continued drying air and weak leftover instability being
mainly just east of the area, not to mention the increasingly
unfavorable wind fields. Skies Friday should clear to mostly sunny,
with most clouds associated with the upper low to the north
remaining north of our area.

Temperatures should cool to the mid 50s to lower 60s tonight, which
in some rain cooled areas will be only a little drop, though these
areas should recover a little then cool again. Highs Friday will be
in the 70s.

.LONG TERM...(Friday night through Thursday)
Issued at 353 PM CDT Thu Sep 15 2016

With ongoing heavy rainfall and convection, only focused on the
weekend forecast. There is general agreement amongst the models on
a ridge building into the area over the weekend. This will result
in a gradual warming trend through Sunday

Once the strong wave moves through later tonight and early
Friday, the high pressure will move into on Friday night. There
will be a secondary cold front moving through Friday evening which
may briefly increase winds out of the northwest during the evening
and drop dew points into the 40s. Winds should decrease late in
the night - especially west of I29 and allow temperature to fall
into the upper 40s to lower 50s.

Saturday will see mostly sunny skies and with northerly winds a
fairly well mixed day. Temperatures will be in the 70s across the
area.

High pressure will move east of the area on Saturday night with
a southwesterly low level jet increasing through the night. With
winds initially light near the surface in southwest Minnesota,
this will set up favorable conditions for downslope winds toward
Sunday morning around Marshall and Tracy. For now, have winds
increasing to 10 to 20 mph but would not be surprised if winds
gust around 30 mph. Southerly winds of 15 to 25 mph can be
expected on Sunday afternoon over much of the area. This will
bring warmer air north with many places reaching 80 degrees. The
warmest readings will be in the mid 80s in the Missouri Valley.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 556 PM CDT Thu Sep 15 2016

Showers and thunderstorms will continue mainly from the Interstate
29 corridor and eastward...with the heaviest and widespread
coverage occurring over northwestern IA. There will be MVFR to IFR
ceilings with this activity, and visibilities will also dip into
the mvfr range in heavier storms. Conditions will improve by
Friday morning.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...
LONG TERM...Schumacher
AVIATION...JM
Hazardous weather outlook, Sep 15, 3:42 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
342 PM CDT THU SEP 15 2016

IAZ003-012>014-020>022-031-032-NEZ013-014-SDZ071-162045-
DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-
WOODBURY-IDA-DIXON-DAKOTA-UNION-
342 PM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS...SOME WITH HEAVY RAIN AND DEADLY
LIGHTNING...WILL CONTINUE THIS EVENING THEN DECREASE LATE TONIGHT.
AN ISOLATED STORM MAY PRODUCE HAIL TO QUARTER SIZE OR GUSTS TO 60
MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BEFORE MIDNIGHT.

IAZ001-002-MNZ071-072-080-081-089-090-097-098-SDZ056-062-066-067-
069-070-162045-
LYON IA-OSCEOLA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-ROCK-MOODY-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-
CLAY SD-
342 PM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS...A FEW WITH HEAVY RAIN...WILL DECREASE
FROM THE NORTHWEST THROUGH THIS EVENING. NO SEVERE STORMS ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SDZ038>040-050-052>055-057>061-063>065-068-162045-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-
BON HOMME-
342 PM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Sep 15, 5:13 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
513 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HEAVY RAIN       ROUND LAKE              43.54N 95.47W
09/15/2016  E3.00 INCH       NOBLES             MN   PUBLIC

            .

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 15, 6:11 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
611 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       2 NE LAKEFIELD          43.70N 95.14W
09/15/2016  M1.24 INCH       JACKSON            MN   CO-OP OBSERVER

            .

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 15, 6:20 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
620 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HEAVY RAIN       4 SW YANKTON            42.85N 97.45W
09/15/2016  M3.42 INCH       YANKTON            SD   PUBLIC

            .

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 15, 6:27 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
627 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       4 ENE TEA               43.48N 96.76W
09/15/2016  M3.62 INCH       LINCOLN            SD   PUBLIC

            .

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 15, 7:09 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
709 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       BRANDON                 43.58N 96.58W
09/15/2016  M4.03 INCH       MINNEHAHA          SD   PUBLIC

            .

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Sep 15, 7:51 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
751 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLOOD            SPENCER                 43.15N 95.15W
09/15/2016                   CLAY               IA   PUBLIC

            STANDING WATER AT CLAY COUNTY FAIR. PHOTO
            POSTED VIA SOCIAL MEDIA.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:11 PM CDTRiver Flood WarningFSDSioux5 days

Nearby

River Flood Warnings in Iowa, 2016River Flood Warnings in South Dakota, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.